Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 100, NWS Omaha, NE

June 4, 2008Mills County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at Jun 4, 2008, 8:36 PM CDT for Mills County, Iowa. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 4, 2008, 8:36 PM CDT (01:36 UTC)
Expired
Jun 4, 2008, 9:15 PM CDT
In force
39 min
Issued by
NWS Omaha, NE
Area
Storm-based polygon

County Mills County, IA

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 4, 2:46 PM CDTTornado WatchSPC6 hr

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:50 PM CDT, 5 hours 46 minutes earlier.

Area forecast discussion, Jun 4, 2:50 PM CDT, 5 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT WED JUN 4 2008

.DISCUSSION...
ACTIVE PATTERN CONTINUES THROUGH THE FORECAST PERIOD. MAIN
CONCERNS WILL BE WITH TIMING AND LOCATION OF CONVECTION.

18Z SURFACE ANALYSIS SHOWED LOW PRESSURE OVER SOUTHEAST COLORADO
WITH A WARM FRONT STRETCHING FROM SOUTHWEST INTO NORTHEAST KANSAS
AND NORTHERN MISSOURI. SOME CONVECTION ALREADY DEVELOPING IN CENTRAL
NEBRASKA AND NEAR SOUTHEAST SOUTH DAKOTA BORDER. INITIAL THOUGHTS
ARE FOR WARM FRONT NEAR SOUTHEAST BORDER TO BECOME THE MAIN
FOCUS FOR CONVECTION LATER THIS AFTERNOON AND THIS EVENING AS LOW
LEVEL JET KICKS IN AND COLORADO LOW LIFTS NORTHEAST TOWARD NEBRASKA.
PW VALUES APPROACHING 2 INCHES ACROSS THE AREA TONIGHT SO HEAVY RAIN
ALSO LIKELY WITH THE STORMS. EXPECT CONVECTION TO MAKE STEADY
PROGRESS NORTH OVERNIGHT AS BOTH NAM AND GFS MOVE 850-700MB THETA-E
AXIS FROM NEAR THE NEBRASKA KANSAS BORDER THIS EVENING TO SOUTHEAST
SOUTH DAKOTA AND NORTH CENTRAL IOWA BY MORNING. WILL ISSUE HEADLINES
FOR FLASH FLOOD WATCH TONIGHT 00Z-12Z FOR THE ENTIRE CWA DUE TO
RECENT RAINFALL.

AFTER A MORNING BREAK...THREAT OF SEVERE STORMS AND HEAVY RAIN WILL
RETURN TO THE AREA THURSDAY AFTERNOON AND THURSDAY NIGHT AS COLD
FRONT MOVES THROUGH ACCOMPANIED BY A STRONG UPPER WAVE...WITH
ANOTHER FRONT COMING ACROSS ON SATURDAY FOR YET ANOTHER CHANCE
OF STORMS.

LITTLE CHANGE TO THE EXTENDED AT THIS TIME WITH TREND TOWARD HPC
GUIDANCE.

&&

.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THRU 05/00Z.

STUBBORN LOW LEVEL MOISTURE KEPT MVFR/IFR CONDITIONS IN PLACE MUCH
OF THE MORNING...WITH KOMA STILL BELOW FL020 CIGS. HOWEVER EXPECT
CIGS TO LIFT TO VFR SOON AND REMAIN VFR THROUGH THE EVENING.
THUNDERSTORM DEVELOPMENT WILL LIKELY OCCUR IN CENTRAL NEBRASKA THEN
MOVE EAST WITH TIME...REACHING TAF SITES AFTER 03Z. SOME STORMS
COULD BE STRONG. LINGERING THUNDERSTORMS ARE POSSIBLE THROUGH
12Z-14Z TIMEFRAME. THEN A QUICK RETURN TO SOUTHERLY LOW LEVEL FLOW
BY 18Z WITH WIND SPEEDS GUSTING OVER 30KTS MUCH OF THE DAY. A COLD
FRONT WILL BE APPROACHING THE AREA FROM THE WEST LATE IN THE DAY
THURSDAY...AND WILL PRODUCE STRONG THUNDERSTORMS...LIKELY AFTER 22Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR NEZ011-012-015>018-030>034-042>045-050>053-
     065>068-078-088>093.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR IAZ043-055-056-069-079-080-090-091.
&&

FOBERT/DERGAN
Hazardous weather outlook, Jun 4, 4:28 PM CDT, 4 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
428 PM CDT WED JUN 4 2008

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051000-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
428 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT WITH
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY
HAZARDS. SCATTERED THUNDERSTORMS HAD DEVELOPED NORTH OF A WARM FRONT
ALONG THE NEBRASKA...KANSAS BORDER LATE THIS AFTERNOON. STORMS WILL
SPREAD OR DEVELOP NORTH AHEAD OF THE WARM FRONT TONIGHT AS THE LOW
LEVEL JET INTENSIFIES.

SEVERE STORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON AS A COLD FRONT
APPROACHES THE AREA. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES
WILL AGAIN BE THE PRIMARY HAZARDS ASSOCIATED WITH THE STORMS. HEAVY
RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...ISOLATED
TORNADOES AND HEAVY RAIN WILL BE POSSIBLE YET THURSDAY NIGHT.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AND
SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH THIS EVENING
ACROSS MUCH OF THE AREA.

FOBERT

In the hours before

Local storm report, Jun 4, 7:55 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
755 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0750 PM     HAIL             STANTON                 40.98N 95.10W
06/04/2008  E1.75 INCH       MONTGOMERY         IA   LAW ENFORCEMENT

&&

BG
Local storm report, Jun 4, 8:10 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
810 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0806 PM     HAIL             STAPLEHURST             40.97N 97.17W
06/04/2008  E0.88 INCH       SEWARD             NE   LAW ENFORCEMENT

0810 PM     TORNADO          DWIGHT                  41.08N 97.02W
06/04/2008                   BUTLER             NE   EMERGENCY MNGR

&&

BG
Local storm report, Jun 4, 8:11 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
811 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     TORNADO          4 W BEE                 41.01N 97.13W
06/04/2008                   SEWARD             NE   LAW ENFORCEMENT

&&

BG
Local storm report, Jun 4, 8:13 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
813 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TORNADO          2 W SURPRISE            41.10N 97.35W
06/04/2008                   BUTLER             NE   EMERGENCY MNGR

&&

BG
Local storm report, Jun 4, 8:15 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
815 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HAIL             1 W BEE                 41.01N 97.08W
06/04/2008  E1.00 INCH       SEWARD             NE   LAW ENFORCEMENT

&&

BG
Local storm report, Jun 4, 8:31 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
831 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     TSTM WND GST     2 S GARLAND             40.92N 96.99W
06/04/2008  M60 MPH          SEWARD             NE   NWS EMPLOYEE

0820 PM     TSTM WND DMG     1 S ULYSSES             41.06N 97.20W
06/04/2008                   BUTLER             NE   AMATEUR RADIO

            BARN WITH HEAVY DAMAGE. TREES DOWN. CAR WINDOWS BLOWN
            OUT.

0820 PM     TSTM WND DMG     BEE                     41.01N 97.06W
06/04/2008                   SEWARD             NE   EMERGENCY MNGR

            UNCONFIRMED DAMAGE IN BEE AND DEWIGHT

0820 PM     TORNADO          1 W ULYSSES             41.07N 97.22W
06/04/2008                   BUTLER             NE   EMERGENCY MNGR

            BARN GONE

&&

BG

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 7:22 PM CDTTornado WarningOAXButler, Seward38 min
Jun 4, 7:44 PM CDTSevere Thunderstorm WarningOAXButler, Colfax46 min
Jun 4, 7:58 PM CDTSevere Thunderstorm WarningOAXSaunders47 min
Jun 4, 8:03 PM CDTTornado WarningOAXButler, Saunders, Seward42 min
Jun 4, 8:09 PM CDTSevere Thunderstorm WarningOAXButler, Lancaster, Saunders, Seward51 min
Jun 4, 8:19 PM CDTSevere Thunderstorm WarningOAXCass, Sarpy41 min
Jun 4, 8:22 PM CDTTornado WarningOAXLancaster, Seward38 min
Jun 4, 8:23 PM CDTFlash Flood WarningOAXBoone, Madison, Platte4 hr
Jun 4, 8:32 PM CDTTornado WarningOAXCass, Lancaster, Sarpy, Saunders28 min
Jun 4, 8:41 PM CDTSevere Thunderstorm WarningOAXDodge, Douglas, Sarpy, Saunders, Washington64 min
Jun 4, 9:01 PM CDTFlash Flood WarningOAXCuming4 hr
Jun 4, 9:02 PM CDTFlash Flood WarningOAXSaunders4 hr
Jun 4, 9:02 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Sarpy, Saunders43 min
Jun 4, 9:12 PM CDTFlash Flood WarningOAXStanton4 hr
Jun 4, 9:17 PM CDTSevere Thunderstorm WarningOAXCass, Douglas, Sarpy, Washington58 min
Jun 4, 9:24 PM CDTSevere Thunderstorm WarningOAXJefferson51 min
Jun 4, 9:24 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Otoe66 min
Jun 4, 9:34 PM CDTSevere Thunderstorm WarningOAXCass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more41 min
Jun 4, 9:43 PM CDTTornado WarningOAXJefferson32 min
Jun 4, 9:45 PM CDTFlash Flood WarningOAXCass4 hr
Jun 4, 9:45 PM CDTSevere Thunderstorm WarningOAXCass, Lancaster, Sarpy, Saunders45 min
Jun 4, 9:56 PM CDTSevere Thunderstorm WarningOAXBurt49 min
Jun 4, 10:12 PM CDTSevere Thunderstorm WarningOAXCass27 min
Jun 4, 10:15 PM CDTSevere Thunderstorm WarningOAXCass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more45 min
Jun 4, 10:16 PM CDTFlash Flood WarningOAXGage, Jefferson, Lancaster, Otoe, Saline8 hr
Jun 4, 10:59 PM CDTSevere Thunderstorm WarningOAXCass, Gage, Jefferson, Lancaster, Otoe, Saline and 1 more46 min
Jun 4, 11:40 PM CDTAreal Flood WarningOAXCass, Gage, Jefferson, Johnson, Lancaster, Otoe and 2 more14 hr
Jun 4, 11:41 PM CDTSevere Thunderstorm WarningOAXCass, Gage, Jefferson, Johnson, Lancaster, Otoe and 1 more64 min
Jun 4, 11:52 PM CDTSevere Thunderstorm WarningOAXOtoe53 min
Jun 4, 11:58 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Nemaha, Pawnee, Richardson51 min
Jun 5, 12:10 AM CDTSevere Thunderstorm WarningOAXButler, Saunders24 min
Jun 5, 12:15 AM CDTRiver Flood WarningOAXButler6 days
Jun 5, 12:15 AM CDTRiver Flood WarningOAXSeward6 days
Jun 5, 12:15 AM CDTRiver Flood WarningOAXSaline9 days
Jun 5, 12:18 AM CDTSevere Thunderstorm WarningOAXSaline, Seward42 min
Jun 5, 12:23 AM CDTRiver Flood WarningOAXSeward7 days
Jun 5, 12:29 AM CDTRiver Flood WarningOAXOtoe11 days
Jun 5, 12:56 AM CDTSevere Thunderstorm WarningOAXButler9 min
Jun 5, 1:27 AM CDTRiver Flood WarningOAXCass35 hr
Jun 5, 1:36 AM CDTFlash Flood WarningOAXCass4 hr
Jun 5, 1:50 AM CDTSevere Thunderstorm WarningOAXSaline, Seward40 min
Jun 5, 2:30 AM CDTFlash Flood WarningOAXButler, Saunders6 hr
Jun 5, 3:34 AM CDTRiver Flood WarningOAXLancaster19 hr
Jun 5, 3:39 AM CDTRiver Flood WarningOAXJefferson19 hr
Jun 5, 4:12 AM CDTWind AdvisoryOAXBurt, Butler, Cass, Colfax, Cuming, Dodge and 15 more17 hr
Jun 5, 4:39 AM CDTRiver Flood WarningOAXStanton5 hr
Jun 5, 4:39 AM CDTRiver Flood WarningOAXCuming17 hr
Jun 5, 6:51 AM CDTRiver Flood WarningOAXSaunders22 hr
Jun 5, 8:26 AM CDTAreal Flood WarningOAXButler, Saunders8 hr
Jun 5, 8:42 AM CDTRiver Flood WarningOAXNemaha24 hr
Jun 5, 8:43 AM CDTRiver Flood WarningOAXCass14 hr
Jun 5, 8:44 AM CDTRiver Flood WarningOAXSaline14 hr
Jun 5, 10:41 AM CDTSevere Thunderstorm WarningOAXAntelope, Knox, Madison, Pierce49 min
Jun 5, 11:04 AM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Madison, Pierce41 min
Jun 5, 11:24 AM CDTSevere Thunderstorm WarningOAXCedar, Knox36 min
Jun 5, 11:34 AM CDTSevere Thunderstorm WarningOAXCedar, Knox, Madison, Pierce, Wayne41 min
Jun 5, 12:07 PM CDTSevere Thunderstorm WarningOAXThurston15 min
Jun 5, 12:11 PM CDTSevere Thunderstorm WarningOAXCedar34 min
Jun 5, 12:17 PM CDTSevere Thunderstorm WarningOAXCedar, Knox, Pierce, Wayne28 min
Jun 5, 12:42 PM CDTSevere Thunderstorm WarningOAXCedar23 min
Jun 5, 5:12 PM CDTSevere Thunderstorm WarningOAXGage, Johnson, Pawnee33 min
Jun 5, 5:23 PM CDTTornado WarningOAXGage, Johnson, Pawnee52 min
Jun 5, 5:57 PM CDTSevere Thunderstorm WarningOAXJohnson, Nemaha, Otoe, Pawnee, Richardson48 min
Jun 5, 6:08 PM CDTSevere Thunderstorm WarningOAXAntelope, Knox52 min
Jun 5, 6:15 PM CDTTornado WarningOAXJohnson, Nemaha, Pawnee32 min
Jun 5, 6:16 PM CDTSevere Thunderstorm WarningOAXAntelope, Boone, Knox, Madison, Pierce44 min
Jun 5, 6:21 PM CDTSevere Thunderstorm WarningOAXPawnee, Richardson39 min
Jun 5, 6:24 PM CDTSevere Thunderstorm WarningOAXCass, Johnson, Nemaha, Otoe51 min
Jun 5, 6:31 PM CDTRiver Flood WarningOAXGage9 days
Jun 5, 6:34 PM CDTSevere Thunderstorm WarningOAXBoone, Colfax, Madison, Pierce, Platte, Stanton29 min
Jun 5, 6:37 PM CDTTornado WarningOAXJohnson, Nemaha, Otoe38 min
Jun 5, 6:39 PM CDTSevere Thunderstorm WarningOAXNemaha, Richardson36 min
Jun 5, 6:58 PM CDTSevere Thunderstorm WarningOAXRichardson47 min
Jun 5, 6:59 PM CDTSevere Thunderstorm WarningOAXAntelope, Cedar, Knox, Madison, Pierce, Wayne46 min
Jun 4, 7:09 PM CDTTornado WarningOAXMontgomery51 min
Jun 4, 8:02 PM CDTSevere Thunderstorm WarningOAXMontgomery28 min
Jun 4, 10:22 PM CDTSevere Thunderstorm WarningOAXFremont, Mills, Montgomery, Page38 min
Jun 4, 10:51 PM CDTFlash Flood WarningOAXFremont, Mills, Montgomery, Page4 hr
Jun 5, 12:04 AM CDTRiver Flood WarningOAXMontgomery33 hr
Jun 5, 12:04 AM CDTRiver Flood WarningOAXFremont14 days

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.